CSN Login
Members Online: 4

I think this a new question- older radiation burns- anal verge

Ninjacat
Posts: 5
Joined: Sep 2012

First off , Hi! I have been lurking for two years, sorry

My cancer dx and treatment was two years ago, finished treatment November of 2010, so far, no reoccurrence or any other cancer
thankfully no major hip issues, or sexual issues, aside from the early menopause (stupid hot flashes)

Treatment itself went as smoothly , as it could, most of the radiation was aimed at my anus, if that matters

My digestive issues are mostly cleared up, except a random issue here or there, some you can tell, "oh yeah, way too much fiber" or no poop for a day or two after popcorn, but minor, but at least once a month, no idea what triggers it, def still painful if I pop more then once a day, no matter what kind of poop it is, kwim?

My major issue is my anus still hurts, 99% of the time and the inner folds of my thighs (where it meets my pelvis/torso?, still KILLS
nder wear hurts after a few hours, bathing suits kill with in minutes, I can wear jeans but can tell I did the next day, have had yoga pants on for two days and still hurts. Hurts to sit too long etc etc etc

The doctor hears me but says it looks fine, the last time I called for lortab refill the nurses said we have to ask the doctor, who I talked to and he heard me and agreed but forgot the refill. I hate to look like a drug seeker but Iam telling you , it still hurts, motrin and other things aren't helping, I also went to the dermatologist, thinking he had some ideas, but only gave me Biafine, which didn't really do anything

Is it just me? Am I crazy? I am pretty sure , I am not a wimp,
any input would be so helpful, I have wrestled with this for the last year , and I want to be all better and kiss this chapter good bye

mp327's picture
mp327
Posts: 3076
Joined: Jan 2010

I probably can't be much help to you, as once my skin healed right after radiation ended, I have not had any issues similar to yours. I know I got relief right after treatment by using A&D ointment, which is a diaper rash product. It has zinc oxide in it and I found it quite soothing. Perhaps you should seek another opinion from a different dermatologist. The skin in the treatment area is very friable. Surely there is something that can give you some relief. I hope you get something that will help.

Phoebesnow
Posts: 451
Joined: Apr 2011

I have been left with the same aches and pains.

I ttake two Tylenol w codeine every evening. Sometimes the pain in my groin makes me feel nauseas. Sitting on my butt is like sitting on two tuning forks. Pain is endless. Sometimes when my kitty lays in my lap, it is so painful, but I want her to stay, but it never lasts long, I will feel physically sick from the pain.

I have nerve damage in my thigh from the radiation. Subsequently diagnosed with neuropathy and poly neuropathy. Then ataxia.

Keep moving, seems to be the only thing that works. I was much worse when I was inactive. I have changed to a healthier diet, regular sleep schedule and daily exercise. This has helped.

You are not alone and this is not a new subject.

Ninjacat
Posts: 5
Joined: Sep 2012

I do exercise frequently, and that helps in the sense, I get no pains lol, get distracted

I do eat well, which is a balancing act, if I eat to well, too much fiber/fruit /vegetables, then I might poop to well, which sets off that pain

Phoebe, you are the first person I have heard have similar pains, that in a sick way, makes me feel better

Hot bathes help but an hour after getting out, it wears off, I can re try a& d or the silicon lotromin, maybe that will help , haven't
tried either in a while- wearing mens boxers helpe during and after treatment, maybe I should re try that, mostly comando now-
boxers were easier when my clothe were a tad bigger, kwim

sephie's picture
sephie
Posts: 543
Joined: Apr 2009

you are not alone. first, before you go in the morning , put on glove (or Not) and put a little ky jelly on anus. helps the slide. then make sure after you go that area is dry. blot with soft cloth. use water bottle if toilet paper hurts. i used biafine, aquaphor, becuase allergic to sufadiazine. i did not use any painkillers cause feared constipation. i still can not sit for long periods ( i am 3 yrs post tx)... we are all different. i do not wear jeans anymore. i wear oversize leggings. did not wear underwear for 2.5 years. good luck . sorry for your troubles. sephie

Ninjacat
Posts: 5
Joined: Sep 2012

Flushable wipes are a godsend, thankfully the pooping doesn't hurt much, just the after poop, f that makes sense

Thanks for replying Sephie, again, starting to think it was just me, doctors and nurses hear me, seem to believe me but lately get the " you should be better" look , kwim? Also, I suffer from being way chipper and happy, so I am sure that doesn't help much, I am happy and delightful but it still freaking hurts like hell, most of the time

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

i understand what you mean that the pain starts afterwards...i used to call it a headache in my ass.Take advill before or right after you have a bowel movement...it used to help me.Get yourself some Tucks..They are medicated and soothing.Also i would sit in a sitz bath if it was really aching..I am 4 years out and i can say its only been about a year since my butt stopped hurting after going to the bathroom.I also wear the softest cotton underwear i can find..Sometimes if i get irritated i use aquafor .Also..drink lots of water...neutralizes the urine and doesn't irritate.Hope this helps...alyse

danker
Posts: 769
Joined: Apr 2012

Try RADIAGEL. You can get it at wallmart--no prescription needed, It sure helped me!!

Ninjacat
Posts: 5
Joined: Sep 2012

Flush able wipes are a godsend will look for radigel.

Those with radiation burns on thighs or inner thighs,
Does r skin look normal ?

sephie's picture
sephie
Posts: 543
Joined: Apr 2009

now my skin looks normal but took a while. my skin was almost black. i can not remember how long because my other parts were such a mess and hurt so much that i really did not think about the leg crease. it will get better. sephie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network